MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21AJ-501
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Aortic Regurgitation (1716); No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 21mm masters valve was implanted in the aortic position.Three months post surgery during a follow-up visit, the patient was confirmed to have severe regurgitation.The physician believed the 21mm valve was inappropriate size for the patient.On (b)(6) 2018, the device was explanted.The patient had elevated differential pressure gradient across the valve during the explant procedure and was administered warfarin to stabilize.The device was successfully replaced with a 23mm masters valve.The patient is reported to be stable.
 
Event or Problem Description
It was initially reported that the reported valve was explanted after an implant period of about 3 months.Based on a follow-up conversation with the physician, it was confirmed that this 21mm masters valve was selected for implant, but determined to be the incorrect size so the device was exchanged to complete the procedure.The device was never implanted in the patient.
 
Additional Manufacturer Narrative
An event that the physician chose the improper valve size and did not implant the valve was reported.No damage or other anomalies were found on the valve and there was no evidence of implant, consistent with information from the field.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the mis-sizing event could not be conclusively determined.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8404483
Report Number2648612-2019-00019
Device Sequence Number1975536
Product Code LWQ
UDI-Device Identifier05414734021104
UDI-Public05414734021104
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number21AJ-501
Device Catalogue Number21AJ-501
Device Lot Number4590697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;